MAUDE Adverse Event Report: ONSET MEDICAL CORPORATION SOLOPATH RE-COLLAPSIBLE ACCESS SYSTEM, INTRODUCER; INTRODUCER CATHETER

ONSET MEDICAL CORPORATION SOLOPATH RE-COLLAPSIBLE ACCESS SYSTEM, INTRODUCER; INTRODUCER CATHETER
Catalog Number SR-1935
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 11/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The udi number for this product code/lot number combination is not required.The di portion has been provided.The actual device was not available for evaluation.Therefore, the failure investigation was limited to assessment of information provided by the user facility and quality documents.A review of the device history record of the involved product/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product/lot combination.There is no evidence that this event was related to a device defect or malfunction.Although the cause of the reported event cannot be definitively determined, the event description provided by the user facility indicates that a potential root cause for the difficult sheath removal may have been related to the sheath being stuck on a calcium burden or in difficult anatomy.The device labeling does address the potential for such an event in the instructions-for-use, which states: "if resistance is met when advancing or withdrawing the guidewire or sheath, determine the cause by fluoroscopy and correct before continuing with the procedure." all available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that the solopath device was difficult to remove from the patient during a case.Follow up communication with the user facility confirmed the following information: preparing for tabr, patient had small iliac approximately 4.5mm; slight calcification except at the bifurcation where moderate calcification was noted; three dilators in incremental size were used to pre-dilate prior to attempting to insert the evolute core valve device; able to pass the device and when it was retrieved it was noted to have some intima on the device; when the device was removed, a solopath was then placed and inflated per protocol; the core valve was cleaned off and re-inserted; it still would not pass through the iliac; after several attempts the core valve was removed; the solopath was deflated per protocol and became stuck; gentle quarter turns were made and the device was removed with part of the iliac artery attached; blood loss was less than 250cc; the patient received a fem bypass; and it was reported that the patient is doing fine and will be transferred to (b)(6) for subclavian approach valve implant.

Brand Name
SOLOPATH RE-COLLAPSIBLE ACCESS SYSTEM, INTRODUCER
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
ONSET MEDICAL CORPORATION
13900 alton parkway
suite 120
irvine CA 92618
MDR Report Key6178526
Report Number3004672932-2016-00012
Device Sequence Number16360102
Product Code DYB
UDI-Device Identifier00852381004357
UDI-Public00852381004357
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121404
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Catalogue NumberSR-1935
Device Lot NumberW038787
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2016
Initial Report FDA Received Date12/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EVOLUTE CORE VALVE; THREE DILATORS
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age81 YR
Patient Weight45